Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 255, NWS Indianapolis, IN

July 2, 2011Howard County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 2, 2011, 9:22 PM EDT for Howard County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 9:22 PM EDT (01:22 UTC)
Expired
Jul 2, 2011, 10:00 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Howard County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5007 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5007 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS53 KIND 030122
SVRIND
INC067-030200-
/O.NEW.KIND.SV.W.0255.110703T0122Z-110703T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN CENTRAL INDIANA...

* UNTIL 1000 PM EDT

* AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF WALTON...OR 9 MILES NORTHWEST OF KOKOMO...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOKOMO AROUND 945 PM EDT...
  INDIAN HEIGHTS AROUND 955 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4056 8592 4043 8597 4040 8607 4040 8612
      4045 8638 4052 8638 4057 8637 4057 8596
TIME...MOT...LOC 0122Z 309DEG 16KT 4053 8625
WIND...HAIL 60MPH 1.00IN

$$
JH
2 follow-up statements
257 
WWUS53 KIND 030146
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
946 PM EDT SAT JUL 2 2011

INC067-030200-
/O.CON.KIND.SV.W.0255.000000T0000Z-110703T0200Z/
HOWARD-
946 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOWARD COUNTY
UNTIL 1000 PM EDT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KOKOMO...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDIAN HEIGHTS AROUND 955 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4057 8596 4043 8598 4040 8607 4040 8613
      4045 8638 4052 8625
TIME...MOT...LOC 0146Z 309DEG 16KT 4046 8614
WIND...HAIL 60MPH 1.00IN

$$
JH
329 
WWUS53 KIND 030155
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT SAT JUL 2 2011

INC067-030205-
/O.EXP.KIND.SV.W.0255.000000T0000Z-110703T0200Z/
HOWARD-
955 PM EDT SAT JUL 2 2011

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY WILL EXPIRE AT
1000 PM EDT/900 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4057 8596 4043 8598 4040 8607 4040 8613
      4045 8638 4052 8625
TIME...MOT...LOC 0155Z 309DEG 16KT 4043 8610

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:45 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 2, 6:45 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT SAT JUL 2 2011

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

A FRONTAL BOUNDARY WILL DROP SOUTH THROUGH THE REGION TONIGHT AND
SUNDAY BRINGING SCATTERED THUNDERSTORMS TO CENTRAL INDIANA. STORM
CHANCES WILL SHIFT SOUTH OF THE REGION BY MONDAY AFTERNOON AS A HIGH
PRESSURE RIDGE EXPANDS SOUTH FROM THE GREAT LAKES. THE FRONT WILL
LIFT BACK NORTH INTO THE OHIO VALLEY FOR MIDWEEK WITH ADDITIONAL
STORM CHANCES. HIGH PRESSURE WILL THEN BUILD INTO CENTRAL INDIANA
FOR FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR SPREADING INTO
THE AREA.

&&

.NEAR TERM /TONIGHT/...

HOT HUMID AIRMASS ACROSS THE FORECAST AREA THIS AFTERNOON AS
TEMPERATURES HAVE WARMED INTO THE LOWER 90S IN MANY AREAS. SOME OF
THE HIGHEST DEWPOINTS SEEN ACROSS CENTRAL INDIANA SO FAR THIS YEAR
WITH SOME AREAS NORTH OF I-70 IN THE MID AND UPPER 70S. THIS WAS
CREATING OPPRESSIVE CONDITIONS WITH HEAT INDICES OVER 100 DEGREES.

FOCUS TONIGHT IS ON THUNDERSTORM CHANCES AS THE BOUNDARY APPROACHES
FROM THE NORTH. MESOANALYSIS INDICATING THAT THE CONVECTIVE
INHIBITION PRESENT EARLIER TODAY IS NOW JUST ABOUT GONE WITH AN AXIS
OF MLCAPES APPROACHING 5000 J/KG EXTENDING IMMEDIATELY AHEAD OF THE
FRONT FROM CENTRAL ILLINOIS INTO NORTHERN INDIANA. AS CONVECTIVE
TEMPS ARE REACHED BY LATE AFTERNOON AND CAP IS FINALLY BROKEN...
ANTICIPATE ROBUST CONVECTIVE DEVELOPMENT IN THESE AREAS MIGRATING
SOUTHEAST INTO NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE
EVENING. CONVECTIVE INTENSITY WILL BE HIGHLY DEPENDENT ON THE
INSTABILITY AND STEEP LAPSE RATES PRESENT AS MORE SIGNIFICANT MID
LEVEL FORCING REMAINS DISPLACED OVER THE GREAT LAKES. EXPECT PULSE
CONVECTION THIS EVENING AS BL SHEAR VALUES PROGGED AT LESS THAN
15KTS WILL HINDER MORE EXTENDED CONVECTIVE ORGANIZATION AS THE
STORMS MOVE SOUTH INTO THE REGION. MAIN CONCERN FROM THE STORMS WILL
BE DAMAGING WINDS AND STORM MOTION AT 10-15KTS SUGGESTIVE OF
POTENTIAL FOR LOCALIZED HEAVY RAINS AS STORMS LIKELY TO BE SLOW
MOVERS.

WILL CONTINUE WITH CHANCE POPS OVER NORTHERN HALF OF THE FORECAST
AREA THIS EVENING...ENCOMPASSING THE ENTIRE FORECAST AREA OVERNIGHT
AS THE BOUNDARY SLIDES SOUTH. INSTABILITY WILL GRADUALLY WANE
TONIGHT WITH LOSS OF DAYTIME HEATING...WITH STORMS DECREASING IN
INTENSITY AND COVERAGE OVERNIGHT. LIGHT WINDS AND ABUNDANT LOW LEVEL
MOISTURE SUPPORTIVE OF HAZE/FOG PRIOR TO DAYBREAK AND WILL INSERT
PATCHY FOG.

TEMPS...LEANED TOWARDS WARMER MET GUIDANCE FOR LOWS OVERNIGHT AS
MOST OF THE FORECAST AREA LIKELY TO REMAIN IN THE LOWER 70S THROUGH
DAYBREAK SUNDAY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...

FORECAST CHALLENGES THROUGH THE SHORT TERM FOCUS ON PRECIP CHANCES
AND TEMPS AS THE FRONTAL BOUNDARY SLIDES SLOWLY SOUTH OF THE OHIO
RIVER. PREFER A MODEL CONSENSUS LED BY THE SREF AND ECMWF THROUGHOUT
THE PERIOD.

FRONT WILL BE LOCATED ACROSS SOUTHERN FORECAST AREA SUNDAY MORNING
AND WILL TAKE THE DAY TO PROGRESS SOUTH INTO KENTUCKY AS RIDGING
ALOFT RETROGRADES BACK INTO THE SOUTHERN PLAINS. SCATTERED
CONVECTION WILL LIKELY BE ONGOING IN THE VICINITY OF THE FRONT
SUNDAY MORNING...WITH RENEWED DEVELOPMENT THROUGH THE DAY ACROSS
SOUTHERN INDIANA. STORMS WILL ONCE AGAIN BE HEAVILY RELIANT ON
INSTABILITY FROM DIURNAL HEATING AS FORCING IN THE VICINITY OF THE
BOUNDARY REMAINS PALTRY. MODEST AMOUNTS OF INSTABILITY WILL GENERATE
PULSE-TYPE CONVECTION ALONG THE BOUNDARY AS IT SLIDES SOUTH TOWARDS
NORTHERN KENTUCKY BY SUNDAY EVENING. WILL MAINTAIN HIGHEST 30 POPS
ACROSS SOUTHERN COUNTIES WITH LOWER CHANCES ALONG THE I-70 CORRIDOR.
HIGH PRESSURE ACROSS THE GREAT LAKES AND N/NE FLOW WILL BRING DRIER
AIR SOUTH INTO NORTHERN FORECAST AREA BY AFTERNOON.

THE HIGH WILL SPREAD SOUTH SUNDAY NIGHT AS THE FRONT SHIFTS INTO
SOUTHERN KENTUCKY. MODEL GUIDANCE CONTINUES TO FAVOR THE DEVELOPMENT
OF NOCTURNAL CONVECTION POSSIBLY IN THE FORM OF AN MCS OVER THE
MISSOURI VALLEY SUNDAY EVENING...SPREADING SOUTHEAST INTO THE OHIO
VALLEY. OP GFS LOOKS TO BE AN OUTLIER IN TAKING SHORTWAVE ENERGY
MUCH FURTHER NORTH THAN ALL OF THE OTHER GUIDANCE. THE HIGH OVER THE
GREAT LAKES SHOULD BRING ENOUGH DRY AIR SOUTH INTO THE REGION TO
KEEP THE BULK OF THE CONVECTION TO THE SOUTHWEST OF THE FORECAST
AREA EARLY MONDAY. HAVE BUMPED UP CLOUD COVER A BIT OVER SOUTHERN
COUNTIES AND MAINTAINED JUST A LOW CHANCE FOR PRECIP OVER THE
SOUTHERN COUNTIES.

FAIR AMOUNT OF SUBSIDENCE AND DRIER AIR ALOFT BROUGHT INTO THE
REGION MONDAY AS THE HIGH SETTLES OVER THE FORECAST AREA. WHILE
CONVECTIVE CLOUD DEBRIS FROM ANY CONVECTION TO THE SOUTHWEST MAY
KEEP MORE CLOUDS INITIALLY...SHOULD SEE A GRADUAL TREND TOWARDS
DECREASING CLOUDS BY THE AFTERNOON WITH LOWER HUMIDITY LEVELS. WILL
KEEP CHANCE POPS OVER FAR SOUTHERN COUNTIES MONDAY AS THE SHORTWAVE
PASSES THROUGH THE LOWER OHIO VALLEY. DRY CONDITIONS EXPECTED ACROSS
CENTRAL INDIANA MONDAY NIGHT AS THE HIGH REMAINS ACROSS THE REGION.

TEMPS...THOUGHT MAVMOS GUIDANCE WAS A LITTLE WARM FOR SUNDAY IN
SOUTHERN COUNTIES...ESPECIALLY CONSIDERING CONVECTIVE POTENTIAL.
REGARDLESS...TEMPS SHOULD WARM INTO THE LOWER 90S WITH HEAT INDICES
NEAR 100 DEGREES OVER SOUTHERN COUNTIES. WENT NEAR MAVMOS GUIDANCE
FOR MONDAY. MOS LOOKED REASONABLE FOR LOWS SUNDAY/MONDAY NIGHTS AS
TEMPS FALL BACK INTO THE LOWER AND MIDDLE 60S WITH LOWER HUMIDITY
LEVELS.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TUESDAY IN
RESPONSE TO LOW PRESSURE EJECTING INTO THE MISSOURI VALLEY. THE LOW
WILL TRACK EAST/NORTHEAST AND BECOME ABSORBED BY A STRONGER LOW OVER
ONTARIO BY MIDWEEK. THIS WILL HELP TO DRAG THE FRONT BACK SOUTH AS A
COLD FRONT WEDNESDAY INTO THURSDAY. WITH EXTENDED MODEL GUIDANCE
CONTINUING TO SHOW A STRONGER SHORTWAVE ALOFT WITH THE FRONT...WILL
CARRY CHANCE POPS ACROSS THE FORECAST AREA EARLY WEDNESDAY INTO
THURSDAY.

MID LEVEL HEIGHTS WILL CONTINUE TO BUCKLE THROUGH LATE WEEK AS THE
UPPER RIDGE SHIFTS INTO THE SOUTHWEST U S. THIS WILL ENABLE THE
FRONT TO PRESS WELL TO THE SOUTH OF THE REGION BY FRIDAY...WITH A
RIDGE OF HIGH PRESSURE EXPANDING INTO NEW ENGLAND AND THE GREAT
LAKES. A PREDOMINANT E/NE FLOW WILL ALLOW FOR A DRIER AND MUCH LESS
HUMID AIRMASS TO ADVECT INTO THE REGION FROM THE NORTHEAST BEGINNING
THURSDAY AND CONTINUING INTO THE FIRST PART OF THE WEEKEND. HIGHS IN
THE UPPER 80S TO NEAR 90 DEGREES TUESDAY AND WEDNESDAY WILL FALL
BACK INTO THE LOWER AND MID 80S FOR LATE WEEK INTO THE WEEKEND.

&&

.AVIATION /DISCUSSION FOR THE 03/00Z TAFS/...

COLD FRONT NEAR A KSBN-KSPI LINE WILL MOVE SOUTHEAST ACROSS CENTRAL
INDIANA OVERNIGHT.  CURRENTLY NUMEROUS THUNDERSTORMS WERE ACROSS
NORTHERN INDIANA AND SATELLITE AND RADAR LOOPS INDICATES
THUNDERSTORMS WILL PROBABLY DEVELOP OVER EAST CENTRAL TO NEAR KLAF
IN THE NEXT FEW HOURS AS CAPES NEAR 5000-6000 J/KG AND LIFTED INDEX
VALUES NEAR -10. WITH STORMS DEVELOPING WEST OF KLAF WILL MENTION
TEMPO THUNDERSTORMS KLAF FIRST TWO HOURS OF TAFS.

QUESTION IS HOW FAR STORMS WILL CONTINUE AS THEY PUSH SOUTHEAST
ACROSS REST OF THE REGION AS SOUNDINGS SHOW A STRONG MID LEVEL CAP.
RAPID REFRESH SHOWS VERY LITTLE ACTIVITY AFTER 05Z AND CONFIDENCE OF
THUNDER MUCH LESS THE REST OF OUR REGION.  FOR NOW WILL MENTION A
FEW HOURS OF CB IN TAFS KIND AND KHUF 02Z-05Z AND NOTHING AT KBMG AS
CONFIDENCE EVEN LESS THERE.

AS WEAK FRONT SINKS ACROSS THE AREA...WEAK LOW LEVEL FORCING MAY
HELP DEVELOP FOG AND SOME STRATUS AS LOWER LAYERS QUITE MOIST. FOR
NOW WILL MENTION 3-5 MILES VISIBILITIES AND SCT025.

ON SUNDAY...GENERALLY VFR AS WEAK HIGH PRESSURE BUILDS INTO THE
GREAT LAKES. MODELS INDICATE ANOTHER ROUND OF THUNDERSTORMS POSSIBLE
OVER SOUTHERN SECTIONS...BUT AT TIME CHANCES ARE TOO LOW TO MENTION.

NO WIND ISSUES OUTSIDE OF POSSIBLE GUSTS IN THUNDERSTORMS THIS
EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON OVER SOUTHERN SECTIONS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....RYAN
AVIATION...JH
Hazardous weather outlook, Jul 2, 3:54 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT SAT JUL 2 2011

INZ021-028>031-035>049-051-052-031000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
354 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN ILLINOIS AND
INDIANA LATE THIS AFTERNOON THEN MOVE INTO NORTHERN PORTIONS OF
CENTRAL INDIANA THIS EVENING. SOME OF THE STORMS COULD BE SEVERE
LATE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE ALONG WITH DANGEROUS LIGHTNING AND TORRENTIAL
RAINFALL. TIMING FOR THE BEST CHANCE FOR STORMS WILL BE FROM 6 PM
THROUGH MIDNIGHT.

TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM
HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY EVENING AND AGAIN
TUESDAY NIGHT THROUGH THURSDAY. THE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY RAIN ARE
POSSIBLE WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-060>065-067>072-031000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
354 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT AS A WEAK COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL
INDIANA. THUNDERSTORMS WILL PRODUCE GUSTY WINDS ALONG WITH
DANGEROUS LIGHTNING AND TORRENTIAL RAINFALL. TIMING FOR THE BEST
CHANCE FOR STORMS WILL BE FROM 8 PM THROUGH 2 AM.

TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THIS AFTERNOON. COMBINED WITH HIGH HUMIDITY LEVELS...MAXIMUM
HEAT INDICES FROM THE UPPER 90S TO NEAR 105 DEGREES ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT AND AGAIN EARLY
WEDNESDAY THROUGH THURSDAY. THERE COULD ALSO BE A FEW ISOLATED STORMS
ON THE FOURTH OF JULY SOUTH AND WEST OF BLOOMINGTON. THE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT DANGEROUS LIGHTNING...GUSTY
WINDS AND HEAVY RAIN ARE POSSIBLE WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jul 2, 3:45 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT SAT JUL 2 2011

INZ021-028>031-035>049-051>057-060>065-067>072-030900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
345 PM EDT SAT JUL 2 2011

...DANGEROUS HEAT INDICES POSSIBLE THIS AFTERNOON...

TEMPERATURES WILL REMAIN IN THE UPPER 80S AND LOWER 90S FOR THE
REST OF THE AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH
HUMIDITY WILL RESULT IN HEAT INDICES FROM THE UPPER 90S TO NEAR 105
DEGREE THROUGH 7 PM EDT...ESPECIALLY ACROSS WESTERN SECTIONS OF
CENTRAL INDIANA. HEAT INDICES AT THIS LEVEL CAN BE DANGEROUS...
ESPECIALLY WITH PROLONGED OUTDOOR ACTIVITY.

HEAT INDICES ON SUNDAY AFTERNOON MAY APPROACH 100 DEGREES ACROSS
THE LOWER WABASH VALLEY AND SOUTHERN PORTIONS OF CENTRAL INDIANA
AS WELL.

HERE ARE A FEW SAFETY TIPS FOR HOT AND HUMID WEATHER.

REDUCE...ELIMINATE OR RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES
UNTIL A COOLER PORTION OF THE DAY. DRESS IN LOOSE FITTING LIGHT
COLORED CLOTHING. EAT LIGHTLY...AND DRINK PLENTY OF WATER AND
OTHER NON ALCOHOLIC...DECAFFEINATED FLUIDS. DO NOT LEAVE CHILDREN
OR PETS IN PARKED CARS FOR ANY LENGTH OF TIME...AS THESE CAN WARM
TO DEADLY LEVELS IN MINUTES. CHECK ON ELDERLY AND SICK FRIENDS...
RELATIVES...AND NEIGHBORS...ESPECIALLY THOSE WITHOUT AIR
CONDITIONING.

RYAN
Special weather statement, Jul 2, 7:11 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
711 PM EDT SAT JUL 2 2011

INZ028-030000-
WARREN-
711 PM EDT SAT JUL 2 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN WARREN COUNTY UNTIL 800
PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOOPESTON...OR 18 MILES
SOUTHWEST OF FOWLER...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
TAB AROUND 720 PM EDT...
RAINSVILLE AROUND 740 PM EDT...
PINE VILLAGE AROUND 750 PM EDT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4048 8753 4048 8752 4048 8710 4047 8709
      4036 8710 4034 8714 4033 8719 4033 8753
TIME...MOT...LOC 2311Z 263DEG 20KT 4043 8754

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:20 PM EDTSevere Thunderstorm WarningINDFountain, Warren40 min
Jul 2, 8:44 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe46 min
Jul 2, 8:58 PM EDTSevere Thunderstorm WarningINDFountain, Warren47 min
Jul 2, 9:01 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe44 min
Jul 2, 9:37 PM EDTFlash Flood WarningINDCarroll, Tippecanoe5 hr
Jul 2, 9:43 PM EDTSevere Thunderstorm WarningINDClinton, Tippecanoe47 min
Jul 2, 9:51 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton39 min
Jul 2, 10:14 PM EDTFlash Flood WarningINDFountain, Tippecanoe, Warren4 hr
Jul 2, 10:19 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion41 min
Jul 2, 10:28 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton47 min
Jul 2, 11:32 PM EDTAreal Flood WarningINDBoone, Clinton, Fountain, Montgomery, Parke, Tippecanoe and 2 more6 hr
Jul 3, 12:20 AM EDTSpecial Weather StatementINDHendricks, Parke, Putnam, Vermillion55 min
Jul 3, 8:52 AM EDTRiver Flood WarningINDCarroll, Tippecanoe, White8 hr
Jul 3, 8:52 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren26 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren24 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo36 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo6 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDSullivan, Vigo36 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDKnox, Sullivan44 hr
Jul 3, 10:43 AM EDTRiver Flood WarningINDKnox, Sullivan36 hr
Jul 3, 11:19 AM EDTSpecial Weather StatementINDDaviess41 min
Jul 3, 11:29 AM EDTSpecial Weather StatementINDDaviess61 min
Jul 3, 11:59 AM EDTAreal Flood AdvisoryINDDaviess, Knox, Martin3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.